Thanks everybody, it seems that the opinions are divided on this.
I felt guilty, too, about the penicillin-based antibiotics my daughter received. (So guilty, in fact, that I refused, for months, to accept that antibiotics could have played any role.) But now that guilt is gone. I don't know the exact moment it vanished or when it vanished, but it's a relief to have it gone, because it certainly depletes the energy needed to learn about and help my daughter fight this disease.
I probably just got tired of beating myself up and realized I did the best I could with the knowledge I had at the time. Nobody knows whether antibiotics help trigger Crohn's. If they do in any single individual's case (because researchers don't even know whether what causes Crohn's in one person is what causes it in another), then they are highly unlikely to be the only cause. Because Biaxin is one of the meds used to combat suspected MAP causes of Crohn's, maybe the Biaxin she took for pneumonia also fought her Crohn's...who knows? Certainly not any GI.
The official line from the ccfa web site, below, says it best: nobody knows what causes Crohn's, but it is likely due to a complex interplay of factors, including genetic inheritance, immune system, and "something in the environment":
"Although considerable progress has been made in IBD research, investigators do not yet know what causes this disease. Studies indicate that the inflammation in IBD involves a complex interaction of factors: the genes the person has inherited, the immune system, and something in the environment...Many scientists now believe that the interaction of an outside agent (such as a virus or bacterium) with the body's immune system may trigger the disease, or that such an agent may cause damage to the intestinal wall, initiating or accelerating the disease process."